Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 20, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Aug 9, 2007, 11:03 AM CDT for Des Moines County, Henry County, Lee County, Iowa. It took effect at Aug 10, 2007, 12:15 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 9, 2007, 11:03 AM CDT (16:03 UTC)
- In effect from
- Aug 10, 2007, 12:15 PM CDT
- Expired
- Aug 9, 2007, 8:26 PM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Des Moines County, IA, Henry County, IA, Lee County, IA
The radar
The Quad Cities radar (KDVN), 109 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skunk River at Augusta (AGSI4).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05474000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KDVN 091603
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1103 AM CDT THU AUG 09 2007
...THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...
SKUNK RIVER NEAR BRIGHTON AFFECTING HENRY...JEFFERSON AND WASHINGTON
COUNTIES
SKUNK RIVER AT AUGUSTA AFFECTING DES MOINES...HENRY AND LEE COUNTIES
.HEAVY RAINFALL WEDNESDAY NIGHT OVER SOUTHEAST IOWA HAS CAUSED RAPID RISES
ON AREA RIVERS. PORTIONS OF THE SKUNK RIVER AND ENGLISH RIVER WILL RISE AND
REMAIN ABOVE FLOOD STAGE OVER THE NEXT COUPLE DAYS.
SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/QUADCITIES.
IAC087-101-183-100403-
/O.NEW.KDVN.FL.W.0019.070809T2151Z-070811T1017Z/
/BRII4.1.ER.070809T2151Z.070810T0600Z.070810T2217Z.NO/
1103 AM CDT THU AUG 09 2007
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE FRIDAY NIGHT...
THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
THE SKUNK RIVER NEAR BRIGHTON.
* FROM THIS AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8:53 AM THURSDAY THE STAGE WAS 11.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE
TO RISE TO NEAR 15.2 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL
FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 14.0 FEET...AGRICULTURAL FLOODING OCCURS. FLOODING ALSO
OCCURS IN PARKING LOTS DOWNSTREAM IN THE TOWN OF COPPOCK. WATER CUTS
OFF THE ENTRANCE TO A BUSINESS ESTABLISHMENT NEAR THE IOWA HIGHWAY 1
BRIDGE.
$$
IAC057-087-111-100403-
/O.NEW.KDVN.FL.W.0020.070810T1715Z-070811T2000Z/
/AGSI4.1.ER.070810T1715Z.070811T0000Z.070811T0800Z.UU/
1103 AM CDT THU AUG 09 2007
...FLOOD WARNING IN EFFECT FROM FRIDAY AFTERNOON TO SATURDAY AFTERNOON...
THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
THE SKUNK RIVER AT AUGUSTA.
* FROM FRIDAY AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING
IS CANCELLED.
* AT 10:30 AM THURSDAY THE STAGE WAS 6.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND
CONTINUE TO RISE TO NEAR 15.3 FEET BY TOMORROW EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 15.0 FEET...WATER OVERFLOWS THE SOUTH RIVER BANK NEAR THE
PERKINS ROAD BRIDGE AT AUGUSTA.
$$
&&
IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.
OBSERVED FRI SAT SUN
LOCATION FS STG DAY TIME 08/10 08/11 08/12
7 AM 7 AM 7 AM
SKUNK RIVER
BRIGHTON 14.0 11.3 THU 09 AM 14.9 10.5 7.2
AUGUSTA 15.0 6.3 THU 10 AM 14.3 14.8 11.71 follow-up statement
000
WGUS83 KDVN 100121
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
821 PM CDT THU AUG 09 2007
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
SKUNK RIVER AT AUGUSTA AFFECTING DES MOINES...HENRY AND LEE COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
ENGLISH RIVER AT KALONA AFFECTING JOHNSON AND WASHINGTON COUNTIES
SKUNK RIVER NEAR BRIGHTON AFFECTING HENRY...JEFFERSON AND WASHINGTON
COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
NORTH SKUNK RIVER NEAR SIGOURNEY AFFECTING KEOKUK COUNTY
. INSERT SYNOPSIS HERE .
SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/QUADCITIES.
IAC103-183-101321-
/O.EXT.KDVN.FL.W.0018.000000T0000Z-070810T1851Z/
/KALI4.1.ER.070809T0826Z.070809T1400Z.070810T0651Z.UU/
821 PM CDT THU AUG 09 2007
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY AFTERNOON ...
THE FLOOD WARNING CONTINUES FOR
THE ENGLISH RIVER AT KALONA.
* UNTIL FRIDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM THURSDAY THE STAGE WAS 14.5 FEET.
* MINOR FLOODING IS OCCURRING AND NO FLOODING IS FORECAST.
* RECENT ACTIVITY... OPTIONAL--RECENT TRENDS/PEAKS/ETC IN RIVER
CONDITIONS. DELETE THIS BULLET IF NOT USED.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
AFTER MIDNIGHT TOMORROW.
$$
IAC107-101321-
/O.CON.KDVN.FL.W.0017.000000T0000Z-070811T0812Z/
/SIGI4.2.ER.070809T0540Z.070810T0030Z.070810T2012Z.UU/
821 PM CDT THU AUG 09 2007
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE FRIDAY NIGHT ...
THE FLOOD WARNING CONTINUES FOR
THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL LATE FRIDAY NIGHT ...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM THURSDAY THE STAGE WAS 18.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* RECENT ACTIVITY... OPTIONAL--RECENT TRENDS/PEAKS/ETC IN RIVER
CONDITIONS. DELETE THIS BULLET IF NOT USED.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW AFTERNOON.
* IMPACT...AT 18.0 FEET...WATER AFFECTS MOST AGRICULTURAL LAND NEAR
SIGOURNEY.
$$
IAC087-101-183-101321-
/O.EXT.KDVN.FL.W.0019.000000T0000Z-070811T1802Z/
/BRII4.1.ER.070810T1224Z.070811T0000Z.070811T0602Z.NO/
821 PM CDT THU AUG 09 2007
...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY AFTERNOON ...
THE FLOOD WARNING CONTINUES FOR
THE SKUNK RIVER NEAR BRIGHTON.
* UNTIL SATURDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 PM THURSDAY THE STAGE WAS 12.4 FEET.
* MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY... OPTIONAL--RECENT TRENDS/PEAKS/ETC IN RIVER
CONDITIONS. DELETE THIS BULLET IF NOT USED.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO
RISE TO NEAR 14.8 FEET BY TOMORROW EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 14.0 FEET...AGRICULTURAL FLOODING OCCURS. FLOODING ALSO
OCCURS IN PARKING LOTS DOWNSTREAM IN THE TOWN OF COPPOCK. WATER CUTS
OFF THE ENTRANCE TO A BUSINESS ESTABLISHMENT NEAR THE IOWA HIGHWAY 1
BRIDGE.
$$
IAC057-087-111-100151-
/O.CAN.KDVN.FL.W.0020.000000T0000Z-070811T2000Z/
/AGSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
821 PM CDT THU AUG 09 2007
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE SKUNK RIVER AT AUGUSTA.
* AT 7:30 PM THURSDAY THE STAGE WAS 10.6 FEET.
* RECENT ACTIVITY... OPTIONAL--RECENT TRENDS/PEAKS/ETC IN RIVER
CONDITIONS. DELETE THIS BULLET IF NOT USED.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF
14.7 FEET TOMORROW EVENING.
$$
&&
IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.
OBSERVED SAT SUN MON
LOCATION FS STG DAY TIME 08/11 08/12 08/13
7 AM 7 AM 7 AM
ENGLISH RIVER
KALONA 14.0 14.5 THU 07 PM 8.9 6.3 5.4
SKUNK RIVER
SIGOURNEY 16.0 18.0 THU 07 PM 12.3 8.8 6.9
BRIGHTON 14.0 12.4 THU 06 PM 12.8 8.1 6.5
AUGUSTA 15.0 10.6 THU 07 PM 14.5 12.2 8.7What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 9, 9:28 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 9, 9:28 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 928 AM CDT THU AUG 9 2007 .UPDATE... SATELLITE IMAGERY AND SURFACE REPORTS INDICATE WIDESPREAD STRATUS OVER MUCH OF CWA THIS MORNING IN WAKE OF MID LEVEL SHORTWAVE. THIS WILL BE SLOW TO LIFT DUE TO MOIST LOW LEVELS AND WEAK CONVERGENCE...ESPECIALLY IN SOUTH NEAR WEAK BOUNDARY. THIS WILL DELAY SURFACE HEATING AND HAVE MADE DOWNWARD ADJUSTMENTS TO HOURLY TEMPERATURES. WILL CONTINUE TO MONITOR...AS DELAYED DIURNAL HEATING AND HIGH DEWPOINTS MAY LIMIT AFTERNOON HIGHS A FEW DEGREES BELOW CURRENT FORECAST. ALSO...REMOVED MENTION OF THUNDERSTORMS IN SLIGHT CHANCE AREA IN SE CWA THIS MORNING...KEEPING POTENTIAL FOR ISOLATED SHOWERS NEAR LINGERING BOUNDARY. && .AVIATION... WIDESPREAD MVFR CIGS NORTH OF A WEAK STATIONARY FRONT WILL SLOWLY LIFT THIS MORNING ACROSS EASTERN IOWA INTO NW IL. CIGS WILL BE IN THE RANGE OF 1000 TO 1500 FEET WITH PATCHY IFR CIGS AS LOW AS 6 HUNDRED FEET BEFORE 17Z. LARGER AREA OF IFR CIGS AND IFR VISIBILITY RESTRICTIONS DUE TO FOG IN WESTERN IA WILL NOT IMPACT AVIATION FORECAST AREA. THIS AFTERNOON...WIDESPREAD STRATO CU IN SCATTERED TO BROKEN DECK AROUND 2 TO 3 THOUSAND FEET CAN BE EXPECTED AT ALL TERMINALS...FOLLOWED BY CLEARING SKIES AFTER SUNSET. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS
Hazardous weather outlook, Aug 9, 4:49 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 449 AM CDT THU AUG 9 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 449 AM CDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SEVERAL IOWA AND ILLINOIS TRIBUTARY RIVERS WILL RISE NEAR OR ABOVE FLOOD STAGE TODAY AND TONIGHT IN RESPONSE TO THE RECENT HEAVY RAINFALL. WITH THE BREAK IN THE RAINS THROUGH AT LEAST TOMORROW...RIVERS SHOULD CREST TODAY AND TONIGHT AND BEGIN TO FALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX VALUES MAY REACH 100 DEGREES THIS WEEKEND SOUTH OF INTERSTATE 80 AS TEMPERATURES CLIMB INTO THE 90S AND HUMIDITY INCREASES. THUNDERSTORMS ARE POSSIBLE ON SUNDAY EVENING INTO EARLY MONDAY MORNING...WITH THE POTENTIAL FOR PERIODIC THUNDERSTORM ACTIVITY NEXT WEEK. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER OR HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MAYES
In the hours before
Local storm report, Aug 9, 7:40 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
740 AM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM HEAVY RAIN 1 WSW SHERRARD 41.31N 90.53W
08/09/2007 M2.10 INCH MERCER IL TRAINED SPOTTER
&&
ELLIOTTLocal storm report, Aug 9, 8:25 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 AM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM HEAVY RAIN 2 NW KEWANEE 41.26N 89.96W
08/09/2007 M1.20 INCH HENRY IL TRAINED SPOTTER
&&
ELLIOTTLocal storm report, Aug 9, 8:28 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 AM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM HEAVY RAIN N MEDIAPOLIS 41.01N 91.16W
08/09/2007 M4.90 INCH DES MOINES IA TRAINED SPOTTER
&&
ELLIOTTLocal storm report, Aug 9, 10:01 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 AM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL 3 N PUTNAM 41.23N 89.40W
08/09/2007 E0.75 INCH PUTNAM IL TRAINED SPOTTER
NEAR INTERSECTION OF HIGHWAY 29 AND CONDITS RANCH ROAD.
RELAYED BY ILX NWS OFFICE.
&&
ELLIOTTLocal storm report, Aug 9, 10:08 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1008 AM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD 3 N PUTNAM 41.23N 89.40W
08/09/2007 PUTNAM IL TRAINED SPOTTER
DITCHES FULL OF WATER, WASHED DOWN TREES THAT ARE ACROSS
THE ROAD MAKING THE ROAD IMPASSIBLE. AT INTERSECTION OF
HIGHWAY 29 AND CONDITS RANCH ROAD. DELAYED REPORT RELAYED
BY NWS ILX.
&&
ELLIOTTLocal storm report, Aug 9, 10:11 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1011 AM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 3 N PUTNAM 41.23N 89.40W
08/09/2007 PUTNAM IL TRAINED SPOTTER
LARGE TREE BLOWN DOWN BY STRONG WINDS, TREE BLOCKING ROAD
JUST NORTH OF LAKE THUNDERBIRD ROAD AND JUNCTION OF
HIGHWAY 29. DELAYED REPORT RELAYED BY NWS ILX.
&&
ELLIOTTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:40 PM CDT | River Flood Advisory | DVN | Johnson, Washington | 24 hr |
| Aug 8, 9:40 PM CDT | River Flood Advisory | DVN | Keokuk | 24 hr |
| Aug 8, 9:43 PM CDT | Flash Flood Warning | DVN | Keokuk | 6 hr |
| Aug 9, 12:05 AM CDT | River Flood Warning | DVN | Keokuk | 41 hr |
| Aug 9, 4:20 AM CDT | River Flood Warning | DVN | Johnson, Washington | 25 hr |
| Aug 9, 11:03 AM CDT | River Flood Warning | DVN | Henry, Jefferson, Washington | 23 hr |
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.